Document Detail


Massive tongue swelling following the use of synthetic saliva.
MedLine Citation:
PMID:  14617126     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
A 5-year-old boy with cerebral palsy and severe learning difficulties developed massive tongue swelling of sudden onset following the use of synthetic saliva. Acute airway obstruction and severe stridor ensued which required tracheal intubation and transfer to paediatric intensive care. The child was treated with intravenous steroids, antihistamines and epinephrine. With cessation of synthetic saliva, the swelling gradually resolved and the child was extubated on day 5.
Authors:
Vijay Kandala; Stephen Playfor
Related Documents :
23216946 - Utilization and cost of a new model of care for managing acute knee injuries: the calga...
24141376 - Development and testing of the patient-reported chemotherapy indicators of symptoms and...
24885826 - A study of role expansion: a new gp role in cardiology care.
23204256 - Intensive-care unit acquired weakness (icuaw): clinical phenotypes and molecular mechan...
15152416 - Incorporating foot care education into diabetic foot screening.
1909696 - Evaluation of components of residential treatment by medicaid icf-mr surveys: a validit...
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Paediatric anaesthesia     Volume:  13     ISSN:  1155-5645     ISO Abbreviation:  Paediatr Anaesth     Publication Date:  2003 Nov 
Date Detail:
Created Date:  2003-11-17     Completed Date:  2004-04-22     Revised Date:  2007-11-15    
Medline Journal Info:
Nlm Unique ID:  9206575     Medline TA:  Paediatr Anaesth     Country:  France    
Other Details:
Languages:  eng     Pagination:  827-8     Citation Subset:  IM    
Affiliation:
Department of Paediatric Intensive Care, Royal Manchester Children's Hospital, Manchester, UK. v_kandala@hotmail.com
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Airway Obstruction / chemically induced*,  therapy
Angioedema / chemically induced*,  drug therapy
Anti-Inflammatory Agents / therapeutic use
Bronchodilator Agents / therapeutic use
Cerebral Palsy / complications
Child, Preschool
Chlorpheniramine / therapeutic use
Dexamethasone / therapeutic use
Epinephrine / therapeutic use
Histamine H1 Antagonists / therapeutic use
Humans
Hydrocortisone / therapeutic use
Intubation, Intratracheal
Male
Respiratory Sounds / etiology
Saliva, Artificial / adverse effects*
Tongue / drug effects,  pathology*
Chemical
Reg. No./Substance:
0/Anti-Inflammatory Agents; 0/Bronchodilator Agents; 0/Histamine H1 Antagonists; 0/Saliva, Artificial; 132-22-9/Chlorpheniramine; 50-02-2/Dexamethasone; 50-23-7/Hydrocortisone; 51-43-4/Epinephrine

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Lacticacidosis after short-term infusion of propofol for anaesthesia in a child with osteogenesis im...
Next Document:  Laryngeal mask airway guided fibreoptic tracheal intubation in a child with a lingual thyroglossal d...